Alert archive / Illinois / Wind Advisories in 2020

Wind Advisory 12, NWS Lincoln, IL

November 1, 202018 counties in Illinois

NWS Lincoln, IL issued this wind advisory at Nov 1, 2020, 9:54 AM CST for 18 counties in Illinois. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 1, 2020, 9:54 AM CST (15:54 UTC)
Expired
Nov 1, 2020, 2:00 PM CST
In force
4 hr
Issued by
NWS Lincoln, IL

Counties Champaign County, IL, Clark County, IL, Coles County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, McLean County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 52 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 3.9 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2020-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2020-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1282 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

627 
WWUS73 KILX 011554
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
954 AM CST Sun Nov 1 2020

ILZ028>031-037-038-042>046-053>057-062-063-012000-
/O.NEW.KILX.WI.Y.0012.201101T1554Z-201101T2000Z/
Stark-Peoria-Marshall-Woodford-Tazewell-McLean-Logan-De Witt-
Piatt-Champaign-Vermilion-Macon-Moultrie-Douglas-Coles-Edgar-
Cumberland-Clark-
Including the cities of Toulon, Peoria, Lacon, Eureka, Pekin, 
Bloomington, Normal, Lincoln, Clinton, Monticello, Champaign, 
Urbana, Danville, Decatur, Sullivan, Tuscola, Charleston, 
Mattoon, Paris, Greenup, and Marshall
954 AM CST Sun Nov 1 2020

...WIND ADVISORY IN EFFECT UNTIL 2 PM CST THIS AFTERNOON...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of central and east central Illinois.

* WHEN...Until 2 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Driving may be difficult, particularly on southwest to northeast
  oriented roadways such as I-55 and I-57.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
316 
WWUS73 KILX 011948
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
148 PM CST Sun Nov 1 2020

ILZ028>031-037-038-042>046-053>057-062-063-012100-
/O.EXP.KILX.WI.Y.0012.000000T0000Z-201101T2000Z/
Stark-Peoria-Marshall-Woodford-Tazewell-McLean-Logan-De Witt-
Piatt-Champaign-Vermilion-Macon-Moultrie-Douglas-Coles-Edgar-
Cumberland-Clark-
Including the cities of Toulon, Peoria, Lacon, Eureka, Pekin, 
Bloomington, Normal, Lincoln, Clinton, Monticello, Champaign, 
Urbana, Danville, Decatur, Sullivan, Tuscola, Charleston, 
Mattoon, Paris, Greenup, and Marshall
148 PM CST Sun Nov 1 2020

...WIND ADVISORY WILL EXPIRE AT 2 PM CST THIS AFTERNOON...

Gusty winds will continue this afternoon, however a gradual
decrease in wind speeds is expected, and peak gusts should remain
below 45 mph. Therefore the advisory will be allowed to expire at
2 pm.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Nov 1, 5:55 AM CST, 3 hours 59 minutes earlier.

Area forecast discussion, Nov 1, 5:55 AM CST, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
555 AM CST Sun Nov 1 2020

.SYNOPSIS...
Issued at 319 AM CST Sun Nov 1 2020

Windy and sharply colder conditions will be observed across
central Illinois today. Northwesterly winds will gust as high as
35 to 45mph at times, while daytime high temperatures remain in
the lower to middle 40s.

&&

.SHORT TERM...(Today and tonight)
ISSUED AT 319 AM CST Sun Nov 1 2020

09z/3am surface analysis shows cold front departing the far
eastern KILX CWA into Indiana. Behind the front, strong
northwesterly winds are ushering colder conditions into the
region...with current temps ranging from the lower 40s northwest
of the Illinois River to the lower 50s along the Indiana border.
Peak wind gusts have thus far ranged from 30-40mph: however, these
will increase after sunrise as higher momentum air aloft gets
mixed to the surface. Forecast soundings and HRRR wind forecast
both suggest gusts increasing to 35-45mph from mid-morning through
early afternoon. Since these values are slightly below Wind
Advisory Criteria, have opted not to issue an advisory and to
continue the SPS highlighting the strong winds. Temperatures will
continue to fall over the next couple of hours, then will struggle
to rise despite abundant sunshine today. Daytime highs will
generally remain in the lower to middle 40s. High pressure will
build into the region tonight, resulting in rapidly decreasing
winds after sunset. With the center of the high sliding W/SW of
Illinois, do not think the winds will go completely calm: however,
speeds will decrease to around 5mph after midnight. Given clear
skies and light winds, excellent radiational cooling conditions
will develop within the dry boundary layer airmass...resulting in
chilly low temperatures in the lower to middle 20s.

.LONG TERM...(Monday through Saturday)
ISSUED AT 319 AM CST Sun Nov 1 2020

Upper trough currently over the Great Lakes will quickly shift
eastward over the next 24 hours, allowing heights to rise
substantially. As surface winds switch to southwesterly, high
temperatures will rebound into the 50s on Monday...then into the
lower to middle 60s by Tuesday. After that, upper ridging will
take hold across the central and eastern CONUS for the middle and
end of the week. Given unseasonably high heights and continued
southwesterly boundary layer flow, it appears an extended period
of above normal temperatures in the middle to upper 60s will occur
Wednesday through Saturday. No precipitation is expected through
the entire period.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 554 AM CST Sun Nov 1 2020

Main aviation forecast concern will be strong/gusty winds today.
Northwesterly winds will gust 30-35kt through mid-afternoon before
gradually diminishing to around 10kt shortly after sunset. Winds
will then decrease to 5-8kt and back to southwesterly toward dawn
Monday. Skies will remain clear through the entire period.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...Barnes
SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...Barnes
Hazardous weather outlook, Nov 1, 5:16 AM CST, 4 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
516 AM CST Sun Nov 1 2020

ILZ027>031-036>038-040>057-061-021200-
Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Fulton-Knox-
Logan-Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-
Piatt-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion-
Woodford-
516 AM CST Sun Nov 1 2020

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TODAY AND TONIGHT...

Northwest winds will gust to around 40 mph today, with some
locally higher gusts, especially along and north of I-74. This
will cause difficult travel for high profile vehicles, and any
outdoor burning will quickly get out of control.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ062-063-066>068-071>073-021200-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
516 AM CST Sun Nov 1 2020

This Hazardous Weather Outlook is for portions of southeast
Illinois.

.DAY ONE...TODAY AND TONIGHT...

Northwest winds will gust to around 35 mph today. This will cause
difficult travel for high profile vehicles, and any outdoor
burning will quickly get out of control

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Geelhart

In the hours before

Local storm report, Nov 1, 5:24 AM CST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
524 AM CST SUN NOV 1 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 AM     NON-TSTM WND GST DECATUR AIRPORT         39.83N 88.85W
11/01/2020  M46 MPH          MACON              IL   ASOS

&&

GEELHART
Local storm report, Nov 1, 8:18 AM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
818 AM CST SUN NOV 1 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 AM     NON-TSTM WND GST DECATUR AIRPORT         39.83N 88.87W
11/01/2020  M45.00 MPH       MACON              IL   ASOS

&&

ERWIN
Local storm report, Nov 1, 8:48 AM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
848 AM CST SUN NOV 1 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     NON-TSTM WND GST CASEY                   39.30N 87.98W
11/01/2020  M46 MPH          CLARK              IL   MESONET

&&

Nearby

Wind Advisories in Illinois, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.